Alert archive / Indiana / River Flood Warnings in 2022

River Flood Warning 99, NWS Indianapolis, IN

March 23, 2022Johnson County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 23, 2022, 6:53 AM EDT for Johnson County, Indiana. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Mar 23, 2022, 6:53 AM EDT (10:53 UTC)
Expired
Mar 23, 2022, 4:09 PM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Johnson County, IN

The radar

The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Youngs Creek at Amity (AMTI3). The gauge peaked at 7.10 ft at Mar 23, 2022, 12:00 PM EDT.

actionminormoderate51003/2303/24
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

570 
WGUS43 KIND 231053
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
653 AM EDT Wed Mar 23 2022

...The National Weather Service in Indianapolis IN has issued a 
Flood Warning for the following rivers in Indiana...

  Youngs Creek at Amity, White River at Spencer, Eel River at 
  Bowling Green

.Rain on Tuesday combined with rain overnight has led to flooding 
across several smaller streams.  Flooding will begin along much of 
the White River in the coming days with flooding ongoing along 
Youngs Creek and the Eel River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov/ind.

This statement will be updated within the next 12 to 24 hours.

&&


INC021-055-232300-
/O.NEW.KIND.FL.W.0100.220323T1053Z-220324T1200Z/
/BOLI3.1.ER.220323T0608Z.220323T1030Z.220324T0000Z.NO/
653 AM EDT Wed Mar 23 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eel River at Bowling Green.

* WHEN...From this morning to tomorrow morning.

* IMPACTS...At 16.0 feet, Lowland flooding is occurring along 
  portions of the river.  Sonnefield Road at McIntyre Creek is 
  impassable.  Water is on portions of Pioneer Road in the vicinity 
  of CR 50 N. This level threatens campers.

* ADDITIONAL DETAILS...
  - At 6:30 AM EDT Wednesday the stage was 16.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:30 AM EDT Wednesday was 16.5 feet.
  - Forecast...The river will fall below flood stage this morning
    to 14.6 feet and then begin rising this morning. It will then
    rise above flood stage this afternoon to 15.2 feet this
    afternoon. It will fall below flood stage again this evening.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3947 8692 3926 8712 3914 8691 3909 8696
      3919 8716 3932 8723 3949 8698


$$

INC081-232115-
/O.NEW.KIND.FL.W.0099.220323T1053Z-220323T2107Z/
/AMTI3.1.ER.220323T1020Z.220323T1200Z.220323T1506Z.NO/
653 AM EDT Wed Mar 23 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO LATE THIS 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Youngs Creek at Amity.

* WHEN...From this morning to late this afternoon.

* IMPACTS...At 7.0 feet, Youngs Creek at flood stage.  Most low 
  areas along creek are flooded.   Approaches to CR 400S bridge over 
  Youngs Creek begin to flood.

* ADDITIONAL DETAILS...
  - At 6:15 AM EDT Wednesday the stage was 7.0 feet.
  - Forecast...The river is expected to rise to a crest of 7.1
    feet this morning. It will then fall below flood stage late
    this morning.
  - Flood stage is 7.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
      3942 8602 3945 8605


$$

INC055-105-119-232300-
/O.NEW.KIND.FL.W.0101.220324T1617Z-220328T0000Z/
/SPNI3.1.ER.220324T1617Z.220326T0600Z.220327T1200Z.NO/
653 AM EDT Wed Mar 23 2022

...FLOOD WARNING IN EFFECT FROM THURSDAY AFTERNOON TO SUNDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Spencer.

* WHEN...From Thursday afternoon to Sunday evening.

* IMPACTS...At 15.5 feet, Gosport Road, also known as County Line 
  Road in Owen County, begins to flood on north side of river. 
  Romona Road west of Gosport begins to flood. Flooding of low 
  agricultural land is noticeable.

* ADDITIONAL DETAILS...
  - At 6:30 AM EDT Wednesday the stage was 12.6 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 15.0 feet early
    Saturday morning. It will then fall below flood stage Sunday
    morning.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3934 8665 3928 8675 3911 8692 3913 8696
      3933 8674 3936 8666


$$

AW
2 follow-up statements
451 
WGUS83 KIND 231646
FLSIND

Flood Statement
National Weather Service Indianapolis IN
1246 PM EDT Wed Mar 23 2022

...The Flood Warning is extended for the following rivers in 
Indiana...

  Youngs Creek at Amity.

  White River at Newberry, Elliston, and Spencer.

...The Flood Warning continues for the following rivers in Indiana...

  East Fork White River at Seymour.

  White River at Hazleton, Petersburg, Edwardsport, Centerton, and 
  Eagle Valley Power Plant.


.Rainfall totals late last week as high as one inch, and additional 
rainfall of one to two inches from earlier today through tonight, 
will lead to lowland flooding along the entire length of the Wabash 
River, on the White River from Centerton downstream, and on the East 
Fork White River at Seymour. Flooding on the Wabash and White is 
expected to last into the first week of April, and on the East Fork 
White until March 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/ind.

This statement will be updated within the next 12 to 24 hours.

&&


INC081-240300-
/O.EXT.KIND.FL.W.0099.000000T0000Z-220324T0248Z/
/AMTI3.1.ER.220323T1020Z.220323T1700Z.220323T2048Z.NO/
1246 PM EDT Wed Mar 23 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Youngs Creek at Amity.

* WHEN...Until late this evening.

* IMPACTS...At 7.0 feet, Youngs Creek at flood stage.  Most low 
  areas along creek are flooded.   Approaches to CR 400S bridge over 
  Youngs Creek begin to flood.

* ADDITIONAL DETAILS...
  - At 12:15 PM EDT Wednesday the stage was 7.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:15 PM EDT Wednesday was 7.1 feet.
  - Forecast...The river is expected to rise to a crest of 7.1
    feet this afternoon. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 7.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
      3942 8602 3945 8605


$$

INC051-083-240500-
/O.EXT.KIND.FL.W.0097.220323T1646Z-220402T1231Z/
/HAZI3.1.ER.000000T0000Z.220330T0000Z.220402T0030Z.NO/
1146 AM CDT Wed Mar 23 2022 /1246 PM EDT Wed Mar 23 2022/

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO SATURDAY, APRIL 
02...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Hazleton.

* WHEN...From this morning to Saturday, April 02.

* IMPACTS...At 22.0 feet, In agricultural season, extensive flooding 
  of bottomlands and some of the higher bottomlands is in progress.  
  High water surrounds residents in river cabins.  Oil fields and 
  local roads flood.

* ADDITIONAL DETAILS...
  - There is no current observed data.
  - Forecast...The river is expected to rise to a crest of 21.5
    feet Tuesday evening. It will then fall below flood stage
    Friday, April 01.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
      3852 8755 3854 8744


$$

INC027-055-083-240500-
/O.EXT.KIND.FL.W.0096.220323T1646Z-220330T0336Z/
/NWBI3.1.ER.220323T0820Z.220326T0600Z.220329T1536Z.NO/
1246 PM EDT Wed Mar 23 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO LATE TUESDAY 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...White River at Newberry.

* WHEN...From this afternoon to late Tuesday evening.

* IMPACTS...At 18.0 feet, County Road 550 S in Greene County begins 
  to flood.  County Road 600 W just north of the river flooded by 
  possibly more than a foot of water for a short distance in Mary 
  Long Cutoff Area.

* ADDITIONAL DETAILS...
  - At 11:30 AM EDT Wednesday the stage was 14.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:30 AM EDT Wednesday was 14.4 feet.
  - Forecast...The river is expected to rise to a crest of 17.7
    feet early Saturday morning. It will then fall below flood
    stage late Tuesday morning.
  - Flood stage is 13.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3900 8694 3892 8700 3885 8712 3887 8715
      3894 8708 3900 8696


$$

INC071-093-175-240500-
/O.EXT.KIND.FL.W.0095.220323T1646Z-220327T1000Z/
/SERI3.1.ER.220323T0832Z.220325T0000Z.220326T2200Z.NO/
1246 PM EDT Wed Mar 23 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO SUNDAY 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...East Fork White River at Seymour.

* WHEN...From this afternoon to Sunday morning.

* IMPACTS...At 14.0 feet, Pasture lands, agricultural lands and 
  several county and state roads begin to flood. High water isolates 
  a few river cabins. State Road 235 east of Medora and county roads 
  near Shields and Vallonia flood. Roads that begin to flood include 
  SR 258 east of Cortland, CR 725 N just north of the gaging site 
  and Ewing Road near Brownstown.

* ADDITIONAL DETAILS...
  - At 9:45 AM EDT Wednesday the stage was 12.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 AM EDT Wednesday was 12.7 feet.
  - Forecast...The river is expected to rise to a crest of 14.4
    feet tomorrow evening. It will then fall below flood stage
    Saturday evening.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

INC027-051-083-125-240500-
/O.EXT.KIND.FL.W.0092.000000T0000Z-220401T2112Z/
/PTRI3.1.ER.220323T1215Z.220328T1800Z.220401T0912Z.NO/
1246 PM EDT Wed Mar 23 2022 /1146 AM CDT Wed Mar 23 2022/

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY, APRIL 01...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...White River at Petersburg.

* WHEN...Until Friday, April 01.

* IMPACTS...At 21.3 feet, State Road 257 south of Washington began 
  to flood during May 2008 after local rains of more than an inch on 
  very wet soils with Petersburg at 21.3 feet and rising and Shoals 
  at 15.5 feet and rising.

* ADDITIONAL DETAILS...
  - At 11:30 AM EDT Wednesday /10:30 AM CDT Wednesday/ the stage
    was 16.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:30 AM EDT Wednesday /10:30 AM CDT Wednesday/ was
    16.5 feet.
  - Forecast...The river is expected to rise to a crest of 21.5
    feet early Monday afternoon. It will then fall below flood
    stage Friday, April 01.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723


$$

INC027-051-083-125-240500-
/O.EXT.KIND.FL.W.0091.000000T0000Z-220331T1905Z/
/FREI3.1.ER.220323T0428Z.220327T0000Z.220331T0705Z.NO/
1246 PM EDT Wed Mar 23 2022 /1146 AM CDT Wed Mar 23 2022/

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY, MARCH 31...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...White River at Edwardsport.

* WHEN...Until Thursday, March 31.

* IMPACTS...At 20.0 feet, Water is at critical levels for makeshift 
  levees.  Most of bottomlands flood.  Old Vincennes road and State 
  Road 358 between Plainville and Edwardsport are impassable by 
  several feet.  High water surrounds river cabins.  This type of 
  flood occurs on average about once a year.

* ADDITIONAL DETAILS...
  - At 7:00 AM EDT Wednesday /6:00 AM CDT Wednesday/ the stage
    was 16.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:00 AM EDT Wednesday /6:00 AM CDT Wednesday/ was
    16.2 feet.
  - Forecast...The river is expected to rise to a crest of 20.4
    feet Saturday evening. It will then fall below flood stage
    Thursday, March 31.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
      3879 8729 3887 8715


$$

INC027-055-083-240500-
/O.EXT.KIND.FL.W.0090.220323T1646Z-220330T1232Z/
/ELLI3.1.ER.000000T0000Z.220326T0000Z.220330T0032Z.NO/
1246 PM EDT Wed Mar 23 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO WEDNESDAY 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...White River at Elliston.

* WHEN...From this afternoon to Wednesday morning.

* IMPACTS...At 24.0 feet, State Road 157 between Worthington and 
  Bloomfield begins to flood.  County Road 175 south of Bloomfield 
  floods.  County Road 100 W between CR 110 N and SR 67 (Jefferson 
  Twp), CR 850 N between SR 48 and SR 157 (Jefferson Twp), CR 250 W 
  between SR 54 and CR 250 N (Fairplay Twp), CR 200 W between CR 157 
  S and CR 260 S (Washington Twp), CR 100 W between CR 100 S and CR 
  260 S (Washington Twp), and CR 100 W between CR 250 W and the 
  White River affected by high water.

* ADDITIONAL DETAILS...
  - At 8:00 AM EDT Wednesday the stage was 19.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM EDT Wednesday was 19.5 feet.
  - Forecast...The river is expected to rise to a crest of 23.9
    feet Friday evening. It will then fall below flood stage
    Tuesday evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
      3905 8699 3913 8696


$$

INC055-105-119-240500-
/O.EXT.KIND.FL.W.0101.220323T1800Z-220328T1520Z/
/SPNI3.1.ER.220323T1800Z.220326T0000Z.220328T0320Z.NO/
1246 PM EDT Wed Mar 23 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Spencer.

* WHEN...Until late Monday morning.

* IMPACTS...At 17.0 feet, A few mobile homes located downstream of 
  Spencer are isolated because their driveway lanes flood. County 
  Line Road on north side of river has one foot of water and begins 
  to flood in a second place. Spencer Public Access extensively 
  floods. North Moon Road in very rural northwest Monroe County is 
  flooded by the White River.

* ADDITIONAL DETAILS...
  - At 11:30 AM EDT Wednesday the stage was 13.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 16.8 feet Friday evening. It
    will then fall below flood stage late Sunday evening.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3934 8665 3928 8675 3911 8692 3913 8696
      3933 8674 3936 8666


$$

INC105-109-119-240500-
/O.CON.KIND.FL.W.0102.220324T0130Z-220326T1400Z/
/CNTI3.1.ER.220324T0130Z.220325T0000Z.220326T0200Z.NO/
1246 PM EDT Wed Mar 23 2022

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO LATE 
SATURDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...White River near Centerton.

* WHEN...From this evening to late Saturday morning.

* IMPACTS...At 12.4 feet, Road just north of Blue Bluff Bridge has 
  about six inches of water on it.

* ADDITIONAL DETAILS...
  - At 12:00 PM EDT Wednesday the stage was 11.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 12.7 feet tomorrow evening.
    It will then fall below flood stage late Friday evening.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3955 8626 3951 8632 3949 8638 3950 8638
      3952 8633 3956 8629


$$

INC105-109-119-240500-
/O.CON.KIND.FL.W.0103.220324T0430Z-220326T1600Z/
/CENI3.1.ER.220324T0430Z.220325T0600Z.220326T0400Z.NO/
1246 PM EDT Wed Mar 23 2022

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO EARLY 
SATURDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...White River below Eagle Valley Power Plant.

* WHEN...From late tonight to early Saturday afternoon.

* IMPACTS...At 603.5 feet, Blue Bluff Road just north of Blue Bluff 
  Bridge has about six inches of water on it.

* ADDITIONAL DETAILS...
  - There is no current observed data.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 603.6 feet early
    Friday morning. It will then fall below flood stage early
    Saturday morning.
  - Flood stage is 603.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3949 8638 3938 8648 3934 8665 3936 8666
      3951 8642 3950 8638


$$

KH
530 
WGUS83 KIND 232009
FLSIND

Flood Statement
National Weather Service Indianapolis IN
409 PM EDT Wed Mar 23 2022

...The Flood Warning is cancelled for the following creek in 
Indiana...

  Youngs Creek at Amity.

.Youngs Creek crested, is falling, and has passed below flood stage 
at Amity in Central Indiana.  This trend is expected to continue for 
the foreseeable future.

INC081-232115-
/O.CAN.KIND.FL.W.0099.000000T0000Z-220323T2009Z/
/AMTI3.1.ER.220323T1020Z.220323T1700Z.220323T1907Z.NO/
409 PM EDT Wed Mar 23 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Youngs Creek at Amity.

* ADDITIONAL DETAILS...
  - At 3:15 PM EDT Wednesday the stage was 7.0 feet.
  - Forecast...The river is expected to fall to 2.7 feet early
    Friday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
      3942 8602 3945 8605


$$

BH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 23, 2:46 AM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 23, 2:46 AM EDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
246 AM EDT Wed Mar 23 2022

.Short Term...(Today through Thursday)
Issued at 246 AM EDT Wed Mar 23 2022

* Rainy weather through Thursday
* Isolated thunderstorms possible this afternoon

Surface analysis early this morning shows deep and broad low
pressure in place over IA and and western IL. A warm front was found
stretching east from the low and across southwest Central Indiana.
Water vapor imagery showed a highly amplified pattern in place with
a deep upper trough and cut off low over the plains...while strong
ridging was found across the east coast and the Western CONUS. Water
vapor showed a plume of tropical moisture streaming north in to the
Ohio valley but a dry slot was working into the system from the
lower Mississippi Valley. Radar mosaics show the broad rain showers
associated with the plume exiting east of Indiana...while more broad
and scattered showers were found over MO/IA and IL...associated with
the upper low.

Today...

Models show the moisture plume exiting east as the upper low to the
west moves slowly northeast toward Michigan. This will keep broad
cyclonic flow in place across Indiana today. The surface warm front
across SW Central Indiana this morning is expected to push north
across the forecast area today. This will put the forecast area
within the warm sector this morning before a cold front associated
with the low pushes across Indiana this afternoon. HRRR shows
scattered shower development within the warm sector through the day
along with some convective devlopment along the cold front as it
passes this afternoon. Forecast soundings show lapse rates favorable
for convection this afternoon with attainable convective
temperatures and shallow CAPE of 400 J/KG available. Compared to
yesterday...deep moisture is lost as the plume will have exited east
and widespread ongoing rain will not be expected as pwats remain
around 0.80. Given all these factors...widespread ongoing rain will
not be expected...but rather periodic showers passing through the
day...particularly along and ahead of the cold front passage this
afternoon. Again with high confidence on rain...will use pops at or
above the NBM...but rain amounts will be less.

Tonight and Thursday...

Models suggest the deep and broad upper low will be centered over
Ontario....but becoming elongated to the SW toward IL....with
cyclonic flow still in place over Indiana. Forecast soundings and
time heights continue to suggest plentiful lower level moisture
with pwats near 0.50 inches but dry air in place aloft. Given the
weak broad lift due to the lingering upper low...light scattered
rain showers passing from time to time will be expected. Once again
will trend pops above the NBM with a high confidence for rain but
low precip amounts expected. Given the expected clouds and
rain...will trend lows at or above the NBM and highs at or below the
NBM.

&&

.Long Term...(Thursday night through Tuesday)
Issued at 246 AM EDT Wed Mar 23 2022

Friday - Sunday

Northwest flow pattern sets up across the region as the upper trough
axis pushes east and ridging builds across the north and west
portions of the CONUS. This pattern sets the stage for a few weak
clippers to dive SE out of Canada and move across the Great Lakes
region this weekend. These systems looks relatively weak and
moisture starved, therefore impacts should remain low. Friday looks
relatively dry compared to the previous few days however isolated
showers are possible as leftover low level moisture will still be
present as a weak back door front passes through.

Models have come into better agreement this morning regarding the
track of the clipper system for Saturday morning keeping the upper
low just north of the CWA as it tracks SE from around Green Bay to
Cleveland. Very little moisture is associated with this system, so
anything that falls with be very light. With 850 mb temps dropping
to around -10C and steep low level lapse rates, expect P-type to be
mainly snow. The best chance for an isolated snow shower or flurries
looks to be across the northern and eastern portions of Central
Indiana.The main story Saturday will be the well below average
temperatures with highs struggling to reach the mid 40s and lows
likely dropping below freezing.

Much drier conditions expected Sunday as high pressure drops
southward out of Canada and into the Midwest/Great Lakes region.
Models depict another weakening clipper moving south into the Ohio
Valley at this time as well; however with such dry air in place and
no moisture source, little if any precipitation is expected.
Temperatures will remain below average through the weekend as a very
cold airmass remains in place aloft.

Monday - Midweek

Upper ridging pushes eastward for the beginning of next week as the
next potentially impactful system develops across the Plains. There
are still discrepancies among the models in the evolution and track
of this system through the week. Guidance is also struggling with
how the northern and southern streams of the jet stream interact as
a potential disturbance dives south from Canada and another low
develops in the plains. Despite all of the disagreement, this
pattern favors a big warm up out ahead of it, especially as the warm
front pushes north of the region. A much warmer air mass is drawn
northward with 850 mb temps potentially rising to +10C by midweek.

Much better model agreement exists on Monday as a warm front
develops just SW of the region and slowly pushes NE through midweek.
Expect an increase in clouds and rainfall (possible storms) as the
warm front develops and moves through. Still too early to get into
anymore details due to such large model disagreement after Monday;
however confidence is increasing in a strong system developing in
the plains with much warmer air and precipitation ahead of it.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1034 PM EDT Tue Mar 22 2022

IMPACTS:

* Winds becoming more southerly with time, gusting as high as 28-
  33KT early in the period, with additional gusts of 20-27KT
  Wednesday.

* Showers beginning to taper off. Additional showers and perhaps a
  few thunderstorms possible Wednesday.

* Ceilings deteriorating to MVFR and briefly IFR late tonight into
  Wednesday morning.

DISCUSSION:

Continue to expect poor flying conditions as low pressure slowly
approaches from the west. While more widespread showers will
gradually decrease with time overnight, additional showers and
perhaps a few thunderstorms are expected Wednesday. This will merit
little more than a VCTS mention this far out.

Winds will become more southerly with time, with gusts early in the
period as high as around 33KT. Gusts will drop off late tonight
before resuming during the day on Wednesday well into the 20KT range
at times.

Ceilings are VFR for the moment but should quickly become MVFR later
tonight around valid time or shortly thereafter. IFR ceilings appear
likely for at least a time late tonight into Wednesday morning,
before MVFR ceilings return. Visibilities may fluctuate at times but
should remain predominantly VFR outside showers.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...Puma
Long Term...CM/AW
Aviation...Nield
Hazardous weather outlook, Mar 23, 3:21 AM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
321 AM EDT Wed Mar 23 2022

INZ021-028>031-035>049-051>057-060>065-067>072-240730-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
321 AM EDT Wed Mar 23 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

There is a SLIGHT RISK for severe thunderstorms over northeast
central Indiana today. The main risk will be damaging winds and
large hail. Thunderstorms will be possible across the rest of central
Indiana late this morning and this afternoon. An isolated severe
storm cannot be ruled out. Again...the main threats will be damaging
winds and large hail.

Lightning is a threat from any thunderstorm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No Hazardous Weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this late this morning through late
afternoon.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Puma

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 9:45 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington3 days
Mar 22, 9:45 PM EDTRiver Flood WarningINDDaviess, Greene, Knox7 days
Mar 22, 9:45 PM EDTRiver Flood WarningINDGibson, Knox9 days
Mar 22, 9:45 PM EDTRiver Flood WarningINDGibson, Knox, Posey21 days
Mar 23, 6:53 AM EDTRiver Flood WarningINDClay, Greene30 hr
Mar 23, 6:53 AM EDTRiver Flood WarningINDGreene, Monroe, Owen4 days
Mar 23, 12:37 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen69 hr
Mar 23, 12:37 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen71 hr
Mar 23, 12:37 PM EDTRiver Flood WarningINDTippecanoe51 hr
Mar 23, 12:57 PM EDTSpecial Weather StatementINDJennings48 min
Mar 23, 1:10 PM EDTSpecial Weather StatementINDDecatur50 min
Mar 23, 2:43 PM EDTSpecial Weather StatementINDRandolph32 min
Mar 23, 4:01 PM EDTSpecial Weather StatementINDRandolph29 min
Mar 23, 4:05 PM EDTRiver Flood WarningINDHoward15 hr
Mar 23, 4:05 PM EDTRiver Flood WarningINDCarroll, Howard6 hr
Mar 23, 4:20 PM EDTSevere Thunderstorm WarningINDRandolph19 min

Nearby

River Flood Warnings in Indiana, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.